MAUDE Adverse Event Report: MEDTRONIC MEXICO KYPHON® EXPRESS ¿ CURETTE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

MEDTRONIC MEXICO KYPHON® EXPRESS ¿ CURETTE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number A13A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2022
Type of Reportable Event Malfunction
Event or Problem Description
Information was received from a healthcare professional (hcp) via a medtronic representative regarding a patient implanted with a spinal product using a curette in a balloon kyphoplasty (bkp) for a vertebral compression fracture at t11.It was reported that during the procedure, the surgeon encountered very hard bone.She attempted to inflate the balloons, but they had an abnormal inflation shape as well as very high balloon pressures.She removed the balloons and inserted a curette engaged at 90°.She gave it one turn and it immediately broke at the tip.She removed it and it was obviously broken along the end of the metal shaft, but the tip remained attached via the tether.They retrieved a new curette and had no issues using that one.The rest of the procedure continued as expected.There were no patient symptoms or complications as a result of this event.There was no a delay in overall procedure time, no in-patient hospitalization or prolongation of existing hospitalization necessary, and no treatment or additional surgery performed as a result of this event.No further complications were reported/ anticipated.
 
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.

Brand Name
KYPHON® EXPRESS ¿ CURETTE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX   22570
Manufacturer Contact
glen belmer
1800 pyramid place
memphis, TN 38132
6122713209
MDR Report Key14082446
Report Number9612164-2022-01405
Device Sequence Number2097133
Product Code LXH
UDI-Device Identifier00763000031848
UDI-Public00763000031848
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/04/2022
Device Model NumberA13A
Device Catalogue NumberA13A
Device Lot Number222990610
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2022
Initial Report FDA Received Date04/12/2022
Date Device Manufactured10/04/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown